Flood, Washington
- When
- March 5, 8:15 AM CST to March 6, 4:10 AM CST
- Where
- Washington forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 41.336, -91.718 (the zone’s center; the record gives no point)
75 inches during the period of 4 March to 5 March pushed the English River at Kalona, Iowa above flood stage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Widespread heavy rain of 1 to 1.75 inches during the period of 4 March to 5 March pushed the English River at Kalona, Iowa above flood stage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Mar 5, 3:26 AM CST, 4 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 326 AM CST FRI MAR 5 2004 .SYNOPSIS...STRONG SYSTEM TO RAPIDLY MOVE THROUGH THE AREA TODAY WITH VERY STRONG WINDS. SYSTEM SATURDAY NIGHT INTO SUNDAY TO BRING ANOTHER CHANCE OF PRECIPITATION TO THE AREA. UNSETTLED WEATHER THEN CONTINUES FOR MOST OF NEXT WEEK. && .DISCUSSION... INTENSE SYSTEM CONTINUES TO DEEPEN FASTER THAN MODELS PROG. BASED ON OBSERVATIONS UPSTREAM OF CWFA HAVE RAISED HEADLINES FOR A HIGH END WIND ADVISORY. MAX TEMPS TODAY TO BE RIGHT AROUND 12Z WITH TEMPS FALLING THROUGH THE DAY. CONVECTION CONFINED TO THE MORNING HOURS WITH WRAP AROUND PRECIP DURING THE DAY. TONIGHT...SECONDARY SHORTWAVE TO MOVE THROUGH AND KEEPING PRECIP CHANCES AROUND WITH A MIX MOST AREAS. QUIET WX ON SATURDAY AS RIDGE MOVES THROUGH FOLLOWED BY THE NEXT SYSTEM SATURDAY NIGHT/SUNDAY. BASED ON FORCING...WAA PRECIP SHOULD BEGIN MID EVENING SATURDAY NIGHT AND BE OUT OF THE AREA BEFORE DAWN ON SUNDAY. SHOULD STILL SEE SOME PRECIP DURING THE DAY ON SUNDAY WITH LINGERING FLURRIES SUNDAY NIGHT. DUE TO HEADLINES...NOT MUCH IN THE WAY OF CHANGES FOR MONDAY THROUGH THURSDAY. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...WIND ADVISORY THROUGH 3 PM. IL...WIND ADVISORY THROUGH 3 PM. MO...WIND ADVISORY THROUGH 3 PM. 08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 415 AM CST FRI MAR 5 2004 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-061015- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 408 AM CST FRI MAR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTH CENTRAL ILLINOIS...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED THROUGH MID DAY BEFORE SLOWLY DIMINISHING IN THE AFTERNOON. SCATTERED THUNDERSTORMS THIS MORNING ARE CAPABLE OF PRODUCING PEA SIZED HAIL AND WINDS GUSTING TO 55 MPH. TEMPERATURES ARE FORECAST TO FALL SHARPLY LATE THIS MORNING AND THROUGH THE AFTERNOON. TONIGHT...LINGERING RAIN WILL MIX WITH AND CHANGE TO SNOW NORTH OF INTERSTATE 80 AS WINDS CONTINUE TO DIMINISH OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER STORM SYSTEM IS FORECAST TO AFFECT THE REGION SATURDAY NIGHT INTO SUNDAY BRINGING A CHANCE OF RAIN AND SNOW. .SPOTTER INFORMATION STATEMENT... REPORTS OF WIND GUSTS AND ANY HAIL FROM SPOTTERS WILL BE GREATLY APPRECIATED THIS MORNING AND AFTERNOON. 08
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
447 AM CST FRI MAR 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 AM NON-TSTM WND DMG NAUVOO 40.55N 91.38W
03/05/2004 HANCOCK IL TRAINED SPOTTER
SOME TREE DAMAGE WITH LIMBS AS LARGE AS SEVERAL INCHES IN
DIAMETER BREAKING. WIND GUSTS ESTIMATED AROUND 50 MPH.
&&
NICHOLSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
617 AM CST FRI MAR 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0610 AM NON-TSTM WND GST PEARL CITY 42.27N 89.83W
03/05/2004 54 MPH STEPHENSON IL TRAINED SPOTTER
MAX WIND GUSTS 54 MPH MEASURED
&&
NICHOLSThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2004Every state in 2004This day in weather historyWarnings in Iowa, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389786.